Alert archive / Louisiana / Small Craft Advisories in 2011
Small Craft Advisory 74, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Mar 8, 2011, 12:19 AM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2011, 12:19 AM CST (06:19 UTC)
- Expired
- Mar 8, 2011, 4:22 AM CST
- In force
- 4 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted, in the capitals the NWS used until 2016.
307 WHUS74 KLCH 080619 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1219 AM CST TUE MAR 8 2011 ...WINDS INCREASING OVER THE GULF OF MEXICO... .WINDS TONIGHT HAVE INCREASED TO BETWEEN 20 AND 25 KNOTS WITH GUSTS NEAR 30 KNOTS. THIS IS OCCURRING AHEAD OF A DEVELOPING LOW PRESSURE SYSTEM AND INDICATIONS ARE THAT WINDS WILL CONTINUE TO INCREASE A BIT FROM WEST TO EAST ACROSS THE NORTHERN GULF. GMZ450-452-455-470-472-475-081430- /O.NEW.KLCH.SC.Y.0074.110308T0619Z-110308T1600Z/ COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 1219 AM CST TUE MAR 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. * WINDS: SOUTHEAST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. * SEAS: 2 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
857 WHUS74 KLCH 081022 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 422 AM CST TUE MAR 8 2011 GMZ450-452-455-470-472-475-081130- /O.CAN.KLCH.SC.Y.0074.000000T0000Z-110308T1600Z/ COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 422 AM CST TUE MAR 8 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Mar 7, 11:30 PM CST, 49 minutes earlier.
Area forecast discussion, Mar 7, 11:30 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1130 PM CST MON MAR 7 2011
.DISCUSSION...
ADVECTION STRATUS...RATHER THAN ADVECTION FOG...REMAINS THE
CURRENT THINKING DURING THE OVERNIGHT HOURS.
A WARM FRONT IS EXPECTED TO MOVE ONSHORE THE UPPER TEXAS AND
LOUISIANA COAST BY EARLY MORNING TUESDAY...AND INTO CENTRAL
LOUISIANA AND THE LAKES REGION OF SOUTHEAST TEXAS AROUND NOON.
WINDS WIND TURN FROM SOUTHEASTERLY TO SOUTHERLY ACROSS THE
COASTAL MARSHES AND I-10 PRAIRIES DURING THE MORNING HOURS.
SCATTERED SHOWERS AND THUNDERSTORMS MAY FORM...EMBEDDED WITHIN THE
ADVECTION STRATUS.
&&
.PREV DISCUSSION... /ISSUED 925 PM CST MON MAR 7 2011/
DISCUSSION...
MOIST SRLY FLOW CONTINUES ACRS THE REGION WITH PW APPROACHING 0.8
INCHES PER 00Z SOUNDINGS AROUND THE AREA. WIND SPEEDS ARE AROUND
10 KT THIS EVENING AND NOT EXPECTED TO DIMINISH MUCH OVERNIGHT AS
GRADIENT REMAINS TIGHT BETWEEN HIGH PRESSURE TO THE EAST AND LOW
PRESSURE TO THE WEST. TEMPERATURES THIS EVENING WERE IN THE UPPER
50S TO LOWER 60S AND WITH BKN/OVC SKIES PERSISTING
TONIGHT...LOW TEMPS EXPECTED TO BE ONLY A FEW DEGREES LOWER.
CURRENT FCST IS ON TRACK WITH MINOR ADJUSTMENTS TO HOURLY
TEMP...DEWPOINT AND WIND GRIDS TO REFLECT OBSERVATIONAL TRENDS. 24
PREV DISCUSSION... /ISSUED 638 PM CST MON MAR 7 2011/
MARINE...
ADJUSTED WIND SPEEDS UP A FEW KNOTS AS OB SITES ALONG THE COAST
AND OVER THE COASTAL WATERS INDICATE SE WINDS OF 15-20 KTS. WITH
WINDS EXPECTED TO STAY UP THROUGHOUT TONIGHT INTO TUESDAY...HAVE
GONE AHEAD AND ADDED EXERCISE CAUTION HEADLINE TO ENTIRE COASTAL
ZONES. UPDATED CWF HAS BEEN ISSUED. 24
PREV DISCUSSION... /ISSUED 552 PM CST MON MAR 7 2011/
DISCUSSION...
AN EXTENSIVE SOUTHEASTERLY WIND REGIME COVERS MOST OF THE GULF OF MEXICO...
SEPARATING LOWER PRESSURE ACROSS THE TEXAS-OKLAHOMA PANHANDLE FROM
HIGHER PRESSURE ACROSS THE EASTERN UNITED STATES.
THIS LARGE STRETCH OF SOUTHEASTERLY WINDS IS TAPPING UPON CARIBBEAN
AIR...TRANSPORTING IT POLEWARD. THE INCOMING CARIBBEAN AIR IS
UPSLIDING THE RECENTLY-ARRIVED CONTINENTAL POLAR AIR ACROSS THE
NORTHWEST GULF OF MEXICO AND WESTERN UPPER GULF COAST STATES.
ADVECTION STRATUS IS THE RESULT.
MVFR CEILINGS WILL LOWER THIS EVENING WITH THE SETTING OF THE
SUN...FALLING INTO THE IFR/LIFR CATEGORY DURING THE OVERNIGHT
HOURS. ADVECTION FOG SEEMS LESS LIKELY...DUE TO THE PERSISTENT WIND.
PREV DISCUSSION... /ISSUED 410 PM CST MON MAR 7 2011/
DISCUSSION...
CLOUDS HAVE HUNG ACROSS THE AREA FOR MUCH OF THE DAY VIRTUALLY
ASSURING THAT WE WILL NOT SEE THE SUN AGAIN UNTIL AT LEAST
WEDNESDAY AFTERNOON.
AN UPPER LEVEL LOW CURRENTLY SITUATED OVER THE ROCKIES WILL PUSH
INTO THE MIDWEST TONIGHT. THE ASSOCIATED COLD FRONT WILL BRING
SHOWERS...THUNDERSTORMS AND ANOTHER CHANCE OF SEVERE WEATHER TO
THE AREA BEGINNING TUESDAY AFTERNOON AND STRETCHING THROUGH THE
NIGHT. THUNDERSTORM ACTIVITY WILL DEVELOP WELL AHEAD OF THE FRONT
AS FROPA WILL NOT OCCUR UNTIL WEDNESDAY MORNING.
THE BEST CONDITIONS FOR SEVERE WEATHER ARE FORECAST TO SET UP FROM
LAKE CHARLES EASTWARD. SPC HAS OUTLINED ALL OF LOUISIANA IN A
SLIGHT RISK TUESDAY BUT A CAPPING INVERSION SHOULD LIMIT ACTIVITY
EARLY IN THE DAY. FORECAST SOUNDINGS HAVE PRECIP WATER RUNNING
AROUND 1.50 BY TUESDAY EVENING AS THE FRONT MOVES CLOSER.
INSTABILITY APPEARS TO BE THE LIMITING FACTOR WITH THIS EVENT AS
FORECAST CAPE HAS BEEN MARGINAL AT 1200-1500 J/KG.
CONDITIONS SHOULD IMPROVE RAPIDLY WEDNESDAY AFTERNOON BEHIND THE
FRONT ALTHOUGH WINDS WILL REMAIN SOMEWHAT GUSTY.
HIGH PRESSURE BUILDS INTO THE REGION THURSDAY AND PUSHES TO THE
EAST BY FRIDAY BRINGING BACK THE SOUTHERLY FLOW AND MOISTURE.
MARINE...
GUSTY ONSHORE FLOW WILL PERSIST THROUGH THE EVENING AND TOMORROW MORNING.
A COLD FRONT WILL APPROACH THE AREA TUESDAY AFTERNOON BRINGING
THE POTENTIAL FOR SEVERE THUNDERSTORMS. THE FRONT WILL PUSH THROUGH THE AREA
EARLY WEDNESDAY BRINGING CLEARING SKIES BUT GUSTY OFFSHORE WINDS.
WINDS WILL DIMINISH BY THURSDAY AS HIGH PRESSURE SETTLES OVER THE
REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 57 73 63 70 46 / 10 60 60 20 10
KBPT 58 74 61 70 47 / 10 50 50 20 10
KAEX 54 72 58 69 42 / 10 60 60 20 10
KLFT 57 74 64 74 47 / 10 60 70 30 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION THROUGH TUESDAY AFTERNOON FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM...SABINE LAKE...VERMILION BAY...WATERS FROM
CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60
NM...WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
EXTENDING FROM 20 NM TO 60 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM
20 NM TO 60 NM.
&&Hazardous weather outlook, Mar 7, 4:45 AM CST, 19 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 445 AM CST MON MAR 7 2011 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-081200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 445 AM CST MON MAR 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS INCREASE IN COVERAGE TUESDAY THROUGH EARLY WEDNESDAY THANKS TO A COLD FRONT. SOME OF THESE STORMS COULD BE SEVERE AND PRODUCE ISOLATED TORNADOES...LARGE HAIL...AND DAMAGING WINDS...ESPECIALLY DURING THE OVERNIGHT HOURS TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TUESDAY AND WEDNESDAY. GMZ430-432-435-450-452-455-470-472-475-081200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 445 AM CST MON MAR 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT PATCHY SEA FOG IS POSSIBLE TONIGHT IN THE NEARSHORE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL CRAFT ADVISORIES MAY BE NEEDED TUESDAY AND WEDNESDAY DUE TO A STRONG COLD FRONT MOVING THROUGH THE COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 4:52 AM CST | Flash Flood Watch | LCH | Avoyelles, Evangeline, Lafayette, Rapides, Saint Landry, Saint Martin | 25 hr |
| Mar 8, 5:01 PM CST | Special Weather Statement | LCH | Vernon | 44 min |
| Mar 8, 5:42 PM CST | Special Weather Statement | LCH | Rapides | 48 min |
| Mar 8, 5:57 PM CST | Special Weather Statement | LCH | Beauregard | 48 min |
Nearby
Small Craft Advisories in Louisiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.